Alert archive / California / Wind Advisories in 2009

Wind Advisory 13, NWS Los Angeles, CA

February 11, 2009

NWS Los Angeles, CA issued this wind advisory at Feb 11, 2009, 9:40 PM PST. It took effect at Feb 12, 2009, 8:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2009, 9:40 PM PST (05:40 UTC)
In effect from
Feb 12, 2009, 8:00 AM PST
Expired
Feb 12, 2009, 6:26 PM PST
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 120540
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 PM PST WED FEB 11 2009

...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY...

.A COLD FRONT TO THE NORTH WILL WEAKEN AS IT PASSES ACROSS THE REGION
LATE TONIGHT THROUGH THURSDAY MORNING. GUSTY WESTERLY WINDS WILL
DEVELOP ACROSS THE ANTELOPE VALLY IN THE WAKE OF THIS FRONT.

CAZ059-121130-
/O.NEW.KLOX.WI.Y.0013.090212T1600Z-090213T0300Z/
ANTELOPE VALLEY-
940 PM PST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY.

GUSTY WESTERLY WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL
DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY.
A FEW ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS
LAKE PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH
THURSDAY EVENING TO BELOW WIND ADVISORY THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS
WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE
PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN/HALL
4 follow-up statements
000 
WWUS76 KLOX 121103
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
303 AM PST THU FEB 12 2009

...GUSTY WESTERLY WINDS TO AFFECT THE ANTELOPE VALLEY...

.A COLD FRONT TO THE NORTH WILL WEAKEN AS IT PASSES ACROSS THE
REGION LATE TONIGHT THROUGH THURSDAY MORNING. GUSTY WESTERLY WINDS
WILL DEVELOP ACROSS THE ANTELOPE VALLY IN THE WAKE OF THIS FRONT.

CAZ059-121615-
/O.CON.KLOX.WI.Y.0013.090212T1600Z-090213T0300Z/
ANTELOPE VALLEY-
303 AM PST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY. A FEW
ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE
PALMDALE AND POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THIS
EVENING TO BELOW WIND ADVISORY THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS
WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE
PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN
000 
WWUS76 KLOX 121603
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 AM PST THU FEB 12 2009


CAZ059-122330-
/O.CON.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/
ANTELOPE VALLEY-
803 AM PST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY. A FEW ISOLATED
GUSTS TO 50 MPH WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND
POPPY PARK. WINDS SHOULD BEGIN TO DIMINISH THIS EVENING TO BELOW
WIND ADVISORY THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS
WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE
PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$
000 
WWUS76 KLOX 122307
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
307 PM PST THU FEB 12 2009

CAZ059-130300-
/O.CON.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/
ANTELOPE VALLEY-
307 PM PST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

GUSTY WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH EARLY EVENING. A FEW ISOLATED GUSTS TO 50 MPH
WILL BE POSSIBLE FOR AREAS SUCH AS LAKE PALMDALE AND POPPY PARK.
WINDS SHOULD BEGIN TO DIMINISH THIS EVENING TO BELOW WIND ADVISORY
THRESHOLDS.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY AS
WELL AS THE SOLEDAD PASS. STRONGEST GUSTS SHOULD BE NEAR LAKE
PALMDALE ON HIGHWAY 14 AND HIGHWAY 138 NEAR LITTLEROCK. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE
PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS
OF CONTROL.

$$
000 
WWUS76 KLOX 130226
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
626 PM PST THU FEB 12 2009

...WIND ADVISORY HAS BEEN CANCELLED...

.WINDS OVER THE ANTELOPE VALLEY HAVE DIMINISHED THIS EVENING TO
25 MPH OR LESS. LOCAL GUSTS OVER 30 MPH WILL BE POSSIBLE THIS
EVENING. OTHERWISE WINDS WILL REMAIN BELOW ADVISORY LEVELS.

CAZ059-130330-
/O.CAN.KLOX.WI.Y.0013.000000T0000Z-090213T0300Z/
ANTELOPE VALLEY-
626 PM PST THU FEB 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED TO GENERALLY BELOW ADVISORY LEVELS THIS
EVENING. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. EVEN
SO...LOCAL GUSTS OVER 30 MPH CAN BE EXPECTED AROUND POPPY PARK
THROUGH MID EVENING.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 8:48 PM PST, 52 minutes earlier.

Area forecast discussion, Feb 11, 8:48 PM PST, 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
848 PM PST WED FEB 11 2009

.UPDATE...CURRENT RADAR AND SATELLITE IMAGERY INDICATE A FEW
SPRINKLES OR LIGHT SHOWERS REMAINING OVER LOS ANGELES AND VENTURA
COUNTY AREAS THIS EVENING...WHILE ANOTHER BOUNDARY IS PUSHING INTO
SAN LUIS OBISPO COUNTY CURRENTLY. BOTH BOUNDARIES ARE PRETTY
DISORGANIZED...WITH KMUX RADAR TO THE NORTH INDICATING AT MOST
SCATTERED SHOWERS PUSHING INTO SAN LUIS OBISPO COUNTY.

LATEST MODEL SOLUTIONS SEEM ON TRACK WITH BOTH FEATURES FOR
TONIGHT. NAM-WRF AND NAM BUFR DATA HAS PERFORMED WELL AND HAS A
GOOD HANDLE ON THE BOUNDARY ARRIVING FROM THE NORTH CURRENTLY.
AS INFRARED SATELLITE IMAGERY INDICATES...MOISTURE IS RATHER
LIMITED WITH THIS BOUNDARY...AND NAM-WRF AND GFS 850 MB MIXING
RATIOS ARE BELOW 4 G/KG AND LITTLE MOISTURE IS PRESENT AT OR ABOVE
700 MB FOR AREAS OF NORTH OF POINT CONCEPTION. NAM BUFR TIME
HEIGHTS SECTIONS FOR AREAS NORTH OF POINT CONCEPTION INDICATE
THAT BRIEF PERIOD OF MOISTURE ARE PRESENT THROUGH MID MORNING
THURSDAY...BUT OMEGA VALUES ARE NOT THAT IMPRESSIVE. AS THE
BOUNDARY PUSHES SOUTH...THE BOUNDARY WILL FALL APART AS BOTH
MODEL INDICATE IN THE 850 MB MIXING RATIO. TH FEATURE SPLIT AT
POINT CONCEPTION AND STRUGGLES TO MAKE IT THROUGH THE SANTA
BARBARA CHANNEL.

ONLY ISSUES ARE THE LAGGING CLOUDS BEHIND THE FRONT TO THE SOUTH
THIS EVENING. CLOUDS ARE STARTING TO PUSH SOUTH AND EAST A
BIT...BUT LOWER-LEVEL MOISTURE IS LAGGING A BIT AND SOME CONCERN
IS THAT CLOUDS MAY LINGER A BIT LONGER THAN THE CURRENT PACKAGE
INDICATES. NO UPDATES WILL OCCUR FOR THIS ISSUE...BUT SKY
CONDITIONS WILL BE MONITORED.

WINDS COULD BECOME AN ISSUE LATER TONIGHT AND THURSDAY. NAM-WRF
AND GFS SURFACE AND 850 MB THERMAL GRADIENTS ARE EXPECTED TO
REMAIN WEAK TO MODERATE...BUT A JET STREAK WILL PUSH OVER THE
AREA THURSDAY MORNING AND WILL LIKELY BRING WINDS TO THE DESERTS
AND POSSIBLY THE I-5 CORRIDOR THURSDAY. MET MOS GUIDANCE IS
INDICATING SOME STRONG WINDS POSSIBLE AT KWJF AND KPMD AS COLD
SLAM UP AGAIN THE NORTHERN SLOPES OF THE MOUNTAINS.

&&

.PREV DISCUSSION... /ISSUED 205 PM PST WED FEB 11 2009/

SHORT TERM...DRY MOST AREAS THU UNDER COOL NORTHWEST FLOW. NEXT
SYSTEM SCHEDULED FOR FRI. 12Z RUNS WERE NOT THAT IMPRESSIVE WITH
IT, HOWEVER THE 18Z NAM HAS BOOSTED THAT UP A NOTCH OR TWO. WILL
CONTINUE TO LEAN THE FORECAST ON THE LIGHTER SIDE FOR NOW AS THIS
IS THE FIRST RUN TO SHOW THIS HEAVIER SOLUTION. EITHER WAY THE
FRONT WILL MOVE THROUGH QUICKLY AND PRECIP SHOULD BE ENDING FRIDAY
EVENING.

ANOTHER BREAK IN THE ACTION LATE FRIDAY THROUGH SATURDAY BEFORE THE
FIRST OF WHAT APPEARS TO BE TWO SIGNIFICANT STORMS ARRIVES SATURDAY
NIGHT INTO SUNDAY. GFS AND ECMWF IN VERY GOOD AGREEMENT ON TIMING
AND STRENGTH AND CONFIDENCE HIGH THAT SIGNIFICANT RAIN/SNOW WILL
FALL ACROSS THE AREA DURING MUCH OF THIS PERIOD. GOOD SOUTHERLY FLOW
SETS UP AND IT WILL TAKE LONGER THAN USUAL TO MOVE THIS STORM
THROUGH OUR AREA. SO THE COMBINATION OF A LONGER DURATION OF RAIN
AND OROGRAPHIC ENHANCEMENTS WILL INCREASE THE THREAT OF HYDROLOGIC
CONCERNS ACROSS THE AREA, ESPECIALLY NEAR THE BURN AREAS. PWS ARE A
LITTLE ON THE LOW SIDE, STILL UNDER AN INCH, BUT THERE ARE ENOUGH
DYNAMICS ALOFT AND LOW LVL SOUTHERLY FLOW TO BE CONCERNED.
PRELIMINARY ESTIMATES FROM THIS SYSTEM ARE FROM 1-3 INCHES
COAST/VALLEYS AND 2-5 FOOTHILLS/MTNS, PERHAPS LOCALLY HIGHER AMOUNTS
ACROSS THE USUAL FAVORED AREAS S OF PT CONCEPTION. SURPRISINGLY,
THIS SYSTEM IS STILL QUITE COLD AND THIS SHOULD LEAD TO SOME
SIGNIFICANT SNOW ACCUMULATIONS IN OUR LOCAL MOUNTAINS EVEN BELOW
RESORT LEVELS.

LONG TERM (SUN NT-WED)...PRECIP SHOULD START TO TAPER OFF SUNDAY
EVENING BUT SHOWERY PATTERN LINGERS INTO MONDAY, ESPECIALLY IN THE
MORNING. THEN A LITTLE BREAK THROUGH EARLY TUESDAY BEFORE THE NEXT
SYSTEM ARRIVES. MODELS DIVERGE A LITTLE ON THIS SECOND SYSTEM WITH
THE ECMWF NOT QUITE AS ROBUST AS THE GFS. BUT BOTH MODELS BRING A
STRONG CHANCE OF RAIN IN ALL AREAS BY TUESDAY AFTERNOON AND POPS
HAVE BEEN ADJUSTED UPWARD FOR THIS TIME PERIOD. GOOD WARM ADVECTION
AHEAD OF THIS SYSTEM WILL PUMP UP THE SNOW LEVELS MUCH HIGHER THAN
THEY HAVE BEEN. AND IF THE GFS IS CORRECT RAIN AMOUNTS FROM THIS
SECOND SYSTEM WILL BE SIMILAR TO THE SAT NT/SUN STORM. PRECIP WILL
START TO TAPER OFF TUESDAY NIGHT, WITH THE ECMWF INDICATING A MUCH
DRIER DAY ON WED WHILE THE GFS IS STILL HANGING ONTO A FAIR AMOUNT
OF SHOWER ACTIVITY. GIVEN THE WET PATTERN A CHANCE OF SHOWERS SEEMS
WARRANTED AT THIS TIME.

&&

.AVIATION...11/2356Z.

NORTH OF POINT CONCEPTION...VFR CONDITIONS ARE EXPECTED THROUGHOUT
THE PERIOD WITH A 60 PERCENT CHANCE OF MVFR CONDITIONS DEVELOPING
BETWEEN 06Z AND 11Z TONIGHT. VFR CONDITIONS ARE EXPECTED THROUGHOUT
THE PERIOD AT TERMINALS SOUTH OF POINT CONCEPTION. THERE IS A 50
PERCENT CHANCE OF MVFR CONDITIONS DEVELOPING BETWEEN 00Z AND 04Z
THIS EVENING.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 70
PERCENT CHANCE OF MVFR CONDITIONS OCCURRING BETWEEN 00Z THIS
AFTERNOON AND 04Z THIS EVENING.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 30
PERCENT CHANCE OF MVFR CONDITIONS OCCURRING BETWEEN 00Z AND 02Z
LATE THIS AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS (SEE LAXMWWLOX).

&&

HALL/WOFFORD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 11, 6:00 AM PST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST WED FEB 11 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

A WINTER STORM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA FRIDAY
AND EARLY SATURDAY. THE HAZARDS ASSOCIATED WITH THIS STORM WILL
MOSTLY BE CONFINED TO THE MOUNTAINS WHERE SNOW WILL MAKE TRAVEL
DIFFICULT. A SECOND MORE POTENT STORM WILL ARRIVE ETHER LATE
SATURDAY OR SUNDAY. AS IT STANDS NOW THIS STORM HAS THE POTENTIAL TO
BRING HEAVY RAIN AND HEAVY SNOW TO THE AREA AS WELL AS VERY STRONG
WINDS. THIS STORM WILL BRING MANY HAZARDS TO THE AREA FOR BOTH
MOTORISTS AND HOME OWNERS ALIKE. THIS SECOND STORM IS EXPECTED TO
LAST THROUGH EARLY MONDAY. A THIRD STORM IS POSSIBLE TUESDAY AND
COULD POSSIBLY BE ABOUT AS STRONG AS SUNDAYS STORM.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:43 PM PSTHigh Surf AdvisoryLOX29 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.